Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

August 7, 2012Hernando County, Florida

NWS Tampa Bay, FL issued this special weather statement at Aug 7, 2012, 5:42 PM EDT for Hernando County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 5:42 PM EDT (21:42 UTC)
Expired
Aug 7, 2012, 6:30 PM EDT
In force
48 min
Issued by
NWS Tampa Bay, FL

County Hernando County, FL

The radar

The Tampa radar (KTBW), 114 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WWUS82 KTBW 072142
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT TUE AUG 7 2012

FLZ042-043-048-072230-
SUMTER-CITRUS-HERNANDO-
542 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HERNANDO...
SOUTHEASTERN CITRUS AND WEST CENTRAL SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR ROYAL HIGHLANDS...OR 6 MILES NORTHWEST OF BROOKSVILLE...
MOVING NORTHEAST AT 10 MPH...WILL AFFECT BROOKSVILLE...BROOKRIDGE...
LAKE LINDSEY AND INVERNESS...UNTIL 630 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS 
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT 
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. 
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE 
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2889 8241 2875 8218 2850 8243 2860 8259
TIME...MOT...LOC 2142Z 215DEG 9KT 2862 8245

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:00 PM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 7, 2:00 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
200 PM EDT TUE AUG 7 2012

.SHORT TERM (TONIGHT-THURSDAY)...
IN THE MID/UPPER LEVELS THE RIDGE WILL HOLD OVER THE SOUTHWEST
U.S. AND OVER THE WESTERN ATLANTIC EAST OF FLORIDA WITH
TROUGHING OVER THE EASTERN STATES. SHORTWAVES MOVING THROUGH THE
TROUGH WILL HELP TO DEEPEN IT DURING THE PERIOD AND PUSH A
WEAKENING COOL FRONT INTO THE SOUTHEAST STATES. THIS WILL CAUSE
THE LOW LEVEL RIDGE AXIS TO HOLD OVER THE CENTRAL FLORIDA
PENINSULA WITH A GENERAL SOUTHWEST FLOW ACROSS THE NORTH...
SOUTHERLY FLOW CENTRAL AND SOUTHEAST FLOW ACROSS THE SOUTH. FLOW
WILL REMAIN LIGHT ENOUGH FOR THE WEST COAST SEA BREEZE TO DEVELOP
EACH AFTERNOON AND LIKELY MOVE INLAND TO AROUND THE INTERSTATE 75
CORRIDOR. DEEPEST MOISTURE WILL SHIFT INTO NORTH FLORIDA DURING
THE PERIOD WITH HIGHEST POPS ACROSS THE NORTH...BUT SHOULD STILL
BE ENOUGH ELSEWHERE FOR LOW END SCATTERED POPS EACH AFTERNOON.
TEMPERATURES WILL REMAIN NEAR NORMAL TO A FEW DEGREES ABOVE NORMAL
THROUGH THE PERIOD.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
THE OVERALL THINKING ON THE EXTENDED PERIOD HAS CHANGED LITTLE IN
THE PAST 24 HOURS. THE UPCOMING WEEKEND INTO THE EARLY PORTION
OF NEXT WEEK WILL FEATURE OUR REGION RESIDING BETWEEN AN AMPLIFIED
TROUGH IN PLACE OVER MUCH OF THE EASTERN CONUS...AND UPPER RIDGING
OVER THE WESTERN ATLANTIC TO SOUTHERN FLORIDA/FLORIDA STRAITS.
OVERALL THE TREND IN THE GUIDANCE HAS BEEN TO SOMEWHAT SUPPRESS
THIS UPPER RIDGE A BIT FURTHER TO THE SOUTH AND EAST THIS COMING
WEEKEND...BUT NOT ENOUGH TO HAVE SIGNIFICANT IMPACTS ON THE
FORECAST.

AT THE SURFACE...A COLD FRONT ASSOCIATED WITH THE EASTERN TROUGH
WILL SLIP INTO THE SOUTHEASTERN STATES BUT STALL WELL TO OUR NORTH
THIS WEEKEND. THE SUBTROPICAL RIDGE AXIS INITIALLY OVER THE
CENTRAL PENINSULA WILL SETTLE SOUTHWARD BY EARLY IN THE WEEK AND
IS SHOWN BY BOTH THE ECMWF AND GFS TO BECOME LESS DEFINED AS A
SERIES OF TROPICAL WAVES MOVING THROUGH THE CARIBBEAN DISRUPT THE
PRESSURE PATTERN.

STILL NOT SEEING ANYTHING IN THE PATTERN WHICH WOULD SUGGEST ANY
SIGNIFICANT DEVIATIONS FROM A BLEND OF CLIMO AND MEX NUMBERS FOR THE
MAJORITY OF THE EXTENDED PERIOD. THERE IS SOME POTENTIAL FOR A
WETTER PATTERN BY SUNDAY AND MONDAY DEPENDING ON HOW WELL DEFINED
THE POTENTIAL TROPICAL WAVES ARE PASSING BY THE AREA. HOWEVER...
THIS IS STILL 5-6 DAYS OUT AND PLENTY OF TIME TO REFINE THE RAINFALL
CHANCES THROUGH THE WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL...BUT TEMPO MVFR TO POSSIBLY IFR
CONDITIONS WILL BE POSSIBLE THROUGH SUNSET THIS EVENING IN SHOWERS
AND THUNDERSTORMS...BEST CHANCES ACROSS THE NORTHERN TERMINALS.
CONVECTION SHOULD DISSIPATE BY 08/02Z WITH VFR CONDITIONS EXPECTED
OVERNIGHT THROUGH WEDNESDAY AFTERNOON.

&&

.MARINE...
SOUTHWEST FLOW NORTH TO SOUTHEAST FLOW SOUTH WILL PERSIST THROUGH
THE WEEKEND AS THE RIDGE AXIS REMAINS IN THE VICINITY OF THE
CENTRAL WATERS. WIND SPEEDS WILL REMAIN LESS THAN 15 KNOTS AND
SEAS LESS THAN 4 FEET THROUGH THE PERIOD...EXCEPT IN THE VICINITY
OF THUNDERSTORMS.

&&

.FIRE WEATHER...
NO CONCERNS AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  79  93  78  91 /  20  30  20  30
FMY  76  94  76  93 /  20  30  20  30
GIF  77  94  75  93 /  20  30  20  30
SRQ  78  92  78  90 /  20  30  20  30
BKV  73  94  73  92 /  30  30  20  30
SPG  81  92  80  91 /  20  30  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM...14/MROCZKA
AVIATION...24/COLSON
Hazardous weather outlook, Aug 7, 3:23 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
323 AM EDT TUE AUG 7 2012

FLZ039-042-043-048>052-055>057-060>062-065-080000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
323 AM EDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ANOTHER ACTIVE DAY OF THUNDERSTORMS IS EXPECTED FROM TAMPA BAY
NORTHWARD ALONG THE NATURE COAST. A MORE SEASONAL COVERAGE OF
STORMS IS EXPECTED OVER THE SOUTHERN HALF OF THE AREA. THE MAIN
THREATS WILL BE FOR FREQUENT LIGHTNING AND GUSTY WINDS...HOWEVER A
THREAT FOR LOCALLY HEAVY RAINFALL AMOUNTS WILL ALSO EXIST TO THE
NORTH OF TAMPA BAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SEASONABLE COVERAGE OF SHOWERS AND STORMS EXPECTED EACH DAY DURING
MAINLY THE AFTERNOON AND EVENING HOURS. NO WIDESPREAD SEVERE
WEATHER IS EXPECTED DURING THE PERIOD.

...THUNDERSTORM IMPACT...

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

In the hours before

Special weather statement, Aug 7, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT TUE AUG 7 2012

FLZ042-043-048-072230-
SUMTER-CITRUS-HERNANDO-
542 PM EDT TUE AUG 7 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL HERNANDO...
SOUTHEASTERN CITRUS AND WEST CENTRAL SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR ROYAL HIGHLANDS...OR 6 MILES NORTHWEST OF BROOKSVILLE...
MOVING NORTHEAST AT 10 MPH...WILL AFFECT BROOKSVILLE...BROOKRIDGE...
LAKE LINDSEY AND INVERNESS...UNTIL 630 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2889 8241 2875 8218 2850 8243 2860 8259
TIME...MOT...LOC 2142Z 215DEG 9KT 2862 8245

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:37 PM EDTSpecial Weather StatementTBWDeSoto, Hardee38 min
Aug 7, 7:22 PM EDTSpecial Weather StatementTBWHardee38 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.